Ohio, 2025

Hail and Damaging Winds in Ohio, May 16, 2025

May 16, 2025 · NWS CLE · 35 events in 11 counties and zones

At the surface, an occluded low wobbled east-northeastward from southeastern ND to central Lake Superior during the very early morning of the 16th through the very early morning of the 17th. Accordingly, a warm front swept northeastward across northeast OH during the early morning of the 16th and then a cold front swept generally southeastward across northern OH during the early morning through…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
None recorded
Events
35

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CLE wrote it up.

At the surface, an occluded low wobbled east-northeastward from southeastern ND to central Lake Superior during the very early morning of the 16th through the very early morning of the 17th. Accordingly, a warm front swept northeastward across northeast OH during the early morning of the 16th and then a cold front swept generally southeastward across northern OH during the early morning through late morning of the 16th. The same front then retreated northward as a warm front across northern Ohio during the evening of the 16th as a separate low along the front moved generally northeastward from the Lower MO Valley to southwestern Lower MI.

During the early morning of the 16th, a compact line of multicell thunderstorms generated isolated straight-line wind damage and hail as large as quarters as the storms persisted eastward amidst moderate MUCAPE and effective bulk shear, respectively. These storms occurred within the warm and moist sector between the warm and cold fronts. Later on the 16th, a line of multicell showers and thunderstorms persisted generally east-northeastward across portions of northern OH as the storms encountered moderate to strong MUCAPE and effective bulk shear, respectively, along and in vicinity of the second surface warm front. This convection generated periodic straight-line wind damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at May 16, 2:31 AM EST, 1 hour 29 minutes earlier.

Area forecast discussion, May 16, 2:31 AM EST, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
331 AM EDT Fri May 16 2025

.SYNOPSIS...
A warm front will continue to lift north of the area this morning as
a low pressure system over the north-central U.S. meanders east.
This low will move a cold front east today, before stalling across
central Ohio by mid-afternoon. This will lift north again as a warm
front tonight before a cold front and the associated low push east
on Saturday. High pressure will return on Sunday through early
Tuesday.

&&

.NEAR TERM /THROUGH SATURDAY/...
A deepening upper level trough with a nearly vertically stacked low
pressure is expected to meander east throughout the near term
period, allowing for multiple chances of precipitation. Currently,
this low pressure is extending a warm front across portion of Lake
Erie, with the far eastern edge sagging south across far NE OH. This
boundary will continue to lift north this morning as a weak cold
front/shortwave trough pushes east into late morning. Overall
forcing with the boundaries themselves is weak, however the
atmosphere is still primed for the potential of severe weather, with
the caveat being any storm would have to break the strong CAP to
develop. Mesoanalysis suggests 1500-2000 J/kg of SBCAPE across the
area with DCAPE values of 1000-1200 J/kg. In addition, an area of
deep moisture convergence remains present over far NE OH and NW PA.
With all that being said, there remains a non-zero chance of
isolated severe weather across far NE OH and NW PA over the next
couple hours. Primary concern will remain gusty winds, although
small hail cannot be ruled out.

By late morning, the aforementioned weak cold front will settle just
south of the area, allowing for skies to become mostly sunny. Clear
skies mixed with WAA will allow temperatures to climb into the low
to mid 80s, possible feeling a tad warmer with dewpoints lingering
in the upper 50s to low 60s. The stalled boundary will again lift
north as another warm front this evening, followed by a stronger
cold front late tonight into Saturday morning. These frontal
passages will have better overall synoptic support with them as the
center of the low moves across the northern Great Lakes. With
clearing skies and a moist environment, decent destabilization is
expected this afternoon with hi-res models suggesting 2000-3000 J/kg
of MUCAPE and around 50-55 knots of bulk shear. Even with the
atmosphere being primed with basic ingredients for convection, there
remains a bit of uncertainty on how far north the airmass will
destabilize to that extent and in regards to how much CIN will
develop with the transition to a less diurnally favorable timing,
similar to what happened this past night. Taking into account all
the variables, SPC has highlighted much of the area in a Day 1
Slight Risk, with the exception of far NE OH and NW PA which remain
in a Marginal Risk. Primary concern will be strong, damaging winds
but isolated large hail and a tornado or two cannot be ruled out.
This severe potential will be highly dependent on how the atmosphere
changes over the next several hours. In addition, heavy rainfall
associated with strong thunderstorms will pose a local flood risk,
especially in poor drainage or low lying areas and as a result WPC
has issued a Day 1 ERO for the entire area. Please stay weather
aware today and have ways to receive warnings at night as this may
turn into an overnight event. Temperatures tonight will drop into
the low to mid 60s.

On Saturday, showers should gradually diminish from west to east as
the cold front push east and a surface trough lingers over the area.
Enough wrap around moisture associated with the low in southern
Ontario/Quebec will allow for rain showers to persist across the
eastern portion of the CWA through Saturday, before drying out
Saturday night. Much cooler temperatures arrive on Saturday behind
the departing front, with highs only climbing into the low to mid
60s. In addition, gusty winds of 20-25 mph have the potential for
temperatures to feel a bit cooler than that.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
Upper level low continues its exit to the east with a few
lingering cold air advection showers over the far northeastern
zones aided by weak surface and upper level troughs. POPs gone
by 00Z Sunday, but the general troughing over the southern Great
Lakes will persist through Sunday with some degree of cloud
cover with low level moisture that is still refusing to
relinquish its grip on the region. This period of northerly
surface winds, 500mb heights and 850mb temperatures slow to
recover, and varying cloud cover will support a cooler stretch
of weather that will push into the long term period with
temperatures that will be around 10 degrees below normal. Low
end POPs return late Monday with the approach of a warm front
from the southwest for the southwestern zones of the CWA.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
Upper level ridging has built in across the eastern portion of CONUS
bringing mild and dry weather to the start of the long term period.
The next upper level trough will be developing across the Rockies
late Monday into Tuesday and will bring unsettled weather during the
middle of the week. The accompanying surface low will be entering
the region by Wednesday moving eastward across the Mississippi
Valley into the Ohio Valley. There may be sufficient CAPE and
instability come Wednesday evening into Thursday morning where a few
thunderstorms could be possible across the region. As the surface
low slowly departs out to the east, precipitation will be slow to
depart as well and should expect periodic showers with the wrap
around moisture to occur through the end of the period. Temperatures
for next week are trending to be slightly below average with highs
in the mid to low 60s and lows in the upper 40s.

&&

.AVIATION /06Z Friday THROUGH Tuesday/...
Predominately VFR conditions should persist through much of this
TAF period as the entire area lingers in the warm sector of a
low pressure centered over the north central US. Initial
thoughts earlier this evening were that a MCS was going to surge
east across the area, however all of the convection has remained
north of the area across Michigan. As a result, there was a
large shift in the TAF forecast with limited gusts and
thunderstorms now expected. Opted to maintain a TEMPO for heavy
rainfall and a few rumbles of thunder over the next couple
hours, however this may be a stretch given the strengthening CAP
over the area.

By Friday daybreak, any lingering showers and thunderstorms
will push east of the area allowing for clearing skies and winds
10-12 knots from the southwest throughout today. Tonight,
another round of convection is possible between the 00-06Z
Saturday time frame, although confidence remains low given the
poor handling of ongoing convection in recent model guidance.
Opted to handle this potential with PROB30. There may be a brief
period of non-VFR conditions, but will need to monitor model
trends in the coming hours. Winds gusts will ramp up near the
end of this TAF period as a cold front approaches from the west
and strengthens the gradient across the area.

Outlook...Periodic showers and thunderstorms with non-VFR are
possible through Saturday.

&&

.MARINE...
West to southwesterly flow at 10-15 knots is expected across the
lake for the majority of the day Friday before the winds start to
back overnight to be predominantly out of the south. Waves between 1-
3 feet are expected during through Saturday morning. During the day
Saturday, the winds will veer becoming westerly and increasing to 15-
20 knots across the lake with as a low pressure system moves across
the Northern Great Lakes into Eastern Canada. Waves will build to 4-
8 feet throughout the day into Sunday before subsiding in the late
evening. A Small Craft Advisory will likely be needed for most of
the day Saturday through Sunday afternoon for primarily points east
of the Islands.

As the low pressure pushes off eastward, winds and waves will begin
to subside and become west to northwesterly at 10-15 knots and waves
1-3 feet. Winds will becoming primarily northerly Monday morning as
high pressure and ridging builds over the region and then veer to be
northeasterly through Tuesday. Waves will be less than 3 feet during
this time period.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...04
NEAR TERM...04
SHORT TERM...26
LONG TERM...23
AVIATION...04
MARINE...26

In the hours before

Special weather statement, May 16, 1:29 AM EST, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Cleveland OH
229 AM EDT Fri May 16 2025

OHZ012-014-089-160715-
Lake OH-Ashtabula Lakeshore OH-Ashtabula Inland OH-
229 AM EDT Fri May 16 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN LAKE AND NORTHERN
ASHTABULA COUNTIES THROUGH 315 AM EDT...

At 229 AM EDT, Doppler radar was tracking a strong thunderstorm over
Fairport Harbor, moving east at 45 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Painesville, Ashtabula, Conneaut, Fairport Harbor,
Geneva-On-The-Lake, Mentor, Geneva, Madison, North Kingsville, Perry,
Austinburg, Kingsville, North Perry, Grand River, Edgewood, Plymouth
Center, North Madison, and Kelloggsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4182 8052 4171 8106 4172 8110 4171 8111
      4167 8129 4173 8134 4185 8104 4187 8090
      4189 8082 4191 8080 4191 8077 4198 8052
TIME...MOT...LOC 0629Z 248DEG 39KT 4176 8128

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

26
Special weather statement, May 16, 3:06 AM EST, 54 minutes before
Special Weather Statement
National Weather Service Cleveland OH
406 AM EDT Fri May 16 2025

OHZ011>014-022-160845-
Geauga OH-Portage OH-Lake OH-Cuyahoga OH-Ashtabula Inland OH-
406 AM EDT Fri May 16 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN PORTAGE...GEAUGA...
NORTHEASTERN CUYAHOGA...LAKE AND SOUTHWESTERN ASHTABULA COUNTIES
THROUGH 445 AM EDT...

At 406 AM EDT, Doppler radar was tracking a strong thunderstorm over
Willowick, moving east at 40 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Cleveland, Painesville, Willowick, Chardon, Fairport Harbor, Euclid,
Mentor, Cleveland Heights, Solon, Willoughby, Eastlake, Streetsboro,
Warrensville Heights, South Russell, Middlefield, Burton, Highland
Hills, Mantua, Timberlake, and Lakeline.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4170 8077 4150 8099 4150 8101 4148 8101
      4122 8129 4128 8140 4135 8140 4135 8151
      4145 8169 4149 8174 4155 8162 4170 8141
      4175 8129
TIME...MOT...LOC 0806Z 279DEG 35KT 4164 8146

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

26
Special weather statement, May 16, 3:07 AM EST, 53 minutes before
Special Weather Statement
National Weather Service Cleveland OH
407 AM EDT Fri May 16 2025

OHZ012-014-089-PAZ001>003-160900-
Lake OH-Ashtabula Lakeshore OH-Ashtabula Inland OH-Northern Erie PA-
Southern Erie PA-Crawford PA-
407 AM EDT Fri May 16 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN LAKE...CENTRAL
ASHTABULA...SOUTHWESTERN ERIE AND NORTHWESTERN CRAWFORD COUNTIES
THROUGH 500 AM EDT...

At 407 AM EDT, Doppler radar was tracking a strong thunderstorm over
North Kingsville, or near Conneaut, moving east at 40 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Ashtabula, Conneaut, Geneva-On-The-Lake, Edinboro, Geneva, Madison,
Girard, North Kingsville, Perry, Albion, Linesville, Pymatuning
North, Pymatuning Central, Lake City, Austinburg, Kingsville,
Pierpont, North Perry, Conneautville, and Cranesville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4208 7993 4161 8041 4178 8119 4185 8104
      4187 8090 4191 8080 4192 8072 4196 8055
      4207 8026
TIME...MOT...LOC 0807Z 279DEG 35KT 4195 8066

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

26

The radar

The Cleveland radar (KCLE), 31 km away, was scanning. The volume nearest the first event began at 09:00 UTC.

Open the radar archive at this moment

Event by event

34 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Lorain

When
May 16, 4:00 AM EST to 4:02 AM EST
Where
Lorain County, 1 mi SW of Amherst to 0.98 mi SSE of Amherst
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
41.390, -82.234

Small tree branches downed about one-mile southwest of Amherst and large trees downed about one-mile SSE of Amherst.

Hail, Lorain

When
May 16, 4:06 AM EST
Where
Lorain County, 0.95 mi SSE of Lorain Co Regl Arpt
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.337, -82.172

Hail up to quarter-size about four-miles ESE of South Amherst.

Thunderstorm Wind, Marion

When
May 16, 8:52 PM EST
Where
Marion County, 0.79 mi N of Marion
Measured
61 kt (70 mph) estimated gust
Reported by
911 Call Center
Coordinates
40.591, -83.131

Numerous trees downed in Marion.

Thunderstorm Wind, Marion

When
May 16, 8:53 PM EST
Where
Marion County, Marion Arpt
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
40.620, -83.070

Marion County Airport ASOS recorded a peak straight-line convective wind gust of 60-mph.

Thunderstorm Wind, Richland

When
May 16, 9:18 PM EST
Where
Richland County, 2.1 mi NW of Mansfield
Measured
55 kt (63 mph) estimated gust
Reported by
911 Call Center
Coordinates
40.790, -82.551

Multiple tree limbs downed along Lenox Avenue in Roseland, about two-miles northwest of downtown Mansfield.

Thunderstorm Wind, Richland

When
May 16, 9:25 PM EST
Where
Richland County, (Mfd)lahm Muni Arpt
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
40.820, -82.520

Mansfield Lahm Airport ASOS recorded a peak straight-line convective wind gust of 59-mph.

Thunderstorm Wind, Huron

When
May 16, 9:30 PM EST
Where
Huron County, Greenwich
Measured
55 kt (63 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
41.030, -82.520

Tree limbs and power poles downed in Greenwich.

Thunderstorm Wind, Knox

When
May 16, 9:30 PM EST
Where
Knox County, 2.17 mi SW of Monroe Mills
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
40.376, -82.397

Large trees downed in Gambier.

Thunderstorm Wind, Ashland

When
May 16, 9:41 PM EST
Where
Ashland County, 0.95 mi W of Ashland
Measured
55 kt (63 mph) estimated gust
Reported by
Drought Monitor
Coordinates
40.869, -82.318

Several trees downed in Ashland.

Thunderstorm Wind, Ashland

When
May 16, 9:41 PM EST
Where
Ashland County, 0.8 mi WSW of Savannah
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.966, -82.365

Several trees downed in Savannah.

Thunderstorm Wind, Ashland

When
May 16, 9:51 PM EST
Where
Ashland County, 0.43 mi SE of Polk
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.945, -82.215

Trees downed in Polk.

Thunderstorm Wind, Wayne

When
May 16, 10:02 PM EST
Where
Wayne County, 0.83 mi WSW of Wooster
Measured
55 kt (63 mph) estimated gust
Reported by
911 Call Center
Coordinates
40.796, -81.945

Trees downed in Wooster.

Thunderstorm Wind, Medina

When
May 16, 10:06 PM EST
Where
Medina County, 1.15 mi NE of Chatham
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
41.111, -82.004

Trees snapped and shingles ripped off the roof at a residence about five-miles north of Lodi. Damage caused by outflow-dominant showers.

Thunderstorm Wind, Medina

When
May 16, 10:06 PM EST
Where
Medina County, 0.47 mi NE of Lodi
Measured
55 kt (63 mph) estimated gust
Reported by
911 Call Center
Coordinates
41.034, -82.013

Tree downed in Lodi.

Thunderstorm Wind, Wayne

When
May 16, 10:13 PM EST
Where
Wayne County, 1.15 mi E of Easton
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
40.949, -81.708

Tree limbs downed about two-miles southwest of Doylestown.

Thunderstorm Wind, Wayne

When
May 16, 10:14 PM EST
Where
Wayne County, 1.87 mi NE of Doylestown
Measured
55 kt (63 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.988, -81.653

Large tree limbs downed about three-miles ENE of Doylestown.

Thunderstorm Wind, Summit

When
May 16, 10:14 PM EST
Where
Summit County, 1.73 mi N of Manchester
Measured
55 kt (63 mph) estimated gust
Reported by
911 Call Center
Coordinates
40.955, -81.567

Tree downed along Manchester Road, just south of Fisherman's Central, in Portage Lakes area.

Thunderstorm Wind, Summit

When
May 16, 10:15 PM EST
Where
Summit County, 2.28 mi SE of Portage Lakes
Measured
55 kt (63 mph) estimated gust
Reported by
Social Media
Coordinates
40.956, -81.520

Tree downed along Provens Drive in Green.

Thunderstorm Wind, Summit

When
May 16, 10:15 PM EST
Where
Summit County, 0.1 mi NE of Portage Lakes
Measured
60 kt (69 mph) estimated gust
Reported by
911 Call Center
Coordinates
40.981, -81.549

OH Route 619, just west of State Street, became impassable due to downed trees in Portage Lakes.

Thunderstorm Wind, Summit

When
May 16, 10:15 PM EST
Where
Summit County, 2.45 mi NNW of Portage Lakes
Measured
55 kt (63 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.013, -81.568

Medium to large tree branches downed at Rose Circle Drive and Akron View Drive in Barberton.

Thunderstorm Wind, Summit

When
May 16, 10:15 PM EST
Where
Summit County, 0.74 mi SW of Loyal Oak
Measured
55 kt (63 mph) estimated gust
Reported by
911 Call Center
Coordinates
41.043, -81.641

Trees downed along Glennbrook Drive in Norton area.

Thunderstorm Wind, Summit

When
May 16, 10:15 PM EST
Where
Summit County, 0.74 mi ESE of Norton
Measured
60 kt (69 mph) estimated gust
Property damage
$20,000
Reported by
Public
Coordinates
41.014, -81.608

Numerous trees downed in Barberton, including one that pierced the roof of a home.

Thunderstorm Wind, Stark

When
May 16, 10:24 PM EST
Where
Stark County, 2.33 mi SE of Highland Park
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
40.805, -81.490

Large tree downed across Dogwood Drive and Stoner Avenue in Massillon.

Thunderstorm Wind, Stark

When
May 16, 10:24 PM EST
Where
Stark County, 0.74 mi E of Highland Park
Measured
55 kt (63 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
40.828, -81.506

Snapped tree fell onto a garage and damaged gutters at a residence in the Massillon area.

Thunderstorm Wind, Summit

When
May 16, 10:29 PM EST
Where
Summit County, (Cak)canton Arpt
Measured
57 kt (66 mph) measured gust
Reported by
ASOS
Coordinates
40.920, -81.450

Peak straight-line convective wind gust of 66-mph at the Akron-Canton Airport ASOS.

Thunderstorm Wind, Summit

When
May 16, 10:29 PM EST
Where
Summit County, Akron Arpt
Measured
57 kt (66 mph) measured gust
Reported by
ASOS
Coordinates
41.030, -81.470

Peak straight-line convective wind gust of 66-mph recorded at the Akron Fulton Airport ASOS.

Thunderstorm Wind, Stark

When
May 16, 10:32 PM EST
Where
Stark County, 0.94 mi SSE of Avondale
Measured
60 kt (69 mph) estimated gust
Reported by
Public
Coordinates
40.817, -81.374

Large tree snapped in a park in Canton.

Thunderstorm Wind, Stark

When
May 16, 10:32 PM EST
Where
Stark County, 0.44 mi SSE of Avondale
Measured
60 kt (69 mph) estimated gust
Reported by
Social Media
Coordinates
40.825, -81.376

Large healthy tree snapped at Founders Hall at Malone University in Canton.

Thunderstorm Wind, Summit

When
May 16, 10:33 PM EST
Where
Summit County, 0.92 mi SW of Stow
Measured
56 kt (64 mph) measured gust
Reported by
Public
Coordinates
41.159, -81.441

Public report of a measured 64-mph peak straight-line convective wind gust in Stow.

Thunderstorm Wind, Portage

When
May 16, 10:37 PM EST
Where
Portage County, 1.19 mi ENE of Suffield
Measured
55 kt (63 mph) estimated gust
Reported by
911 Call Center
Coordinates
41.027, -81.329

Tree downed at U.S. Route 224 and Congress Road in Mogadore.

Thunderstorm Wind, Portage

When
May 16, 10:37 PM EST
Where
Portage County, 1.65 mi NNE of Suffield
Measured
55 kt (63 mph) estimated gust
Reported by
911 Call Center
Coordinates
41.043, -81.343

Tree downed along the 1400 block of Trares Road in Brimfield.

Thunderstorm Wind, Portage

When
May 16, 10:41 PM EST
Where
Portage County, 0.51 mi WNW of Kent
Measured
55 kt (63 mph) estimated gust
Reported by
911 Call Center
Coordinates
41.154, -81.358

Tree downed in Kent.

Thunderstorm Wind, Portage

When
May 16, 10:42 PM EST
Where
Portage County, 1.35 mi SSW of Brimfield
Measured
55 kt (63 mph) estimated gust
Reported by
911 Call Center
Coordinates
41.083, -81.342

Tree downed along Old Forge Road in Brimfield.

Thunderstorm Wind, Portage

When
May 16, 10:45 PM EST
Where
Portage County, 0.75 mi ENE of New Milford
Measured
55 kt (63 mph) estimated gust
Reported by
911 Call Center
Coordinates
41.106, -81.208

Tree downed along I-76 about four-miles SSE of Ravenna. Damage was caused by outflow-dominant showers.

Thunderstorm Wind, Portage

When
May 16, 10:45 PM EST
Where
Portage County, 0.11 mi N of New Milford
Measured
55 kt (63 mph) estimated gust
Reported by
911 Call Center
Coordinates
41.102, -81.220

Large tree downed at Gower Road and New Milford Road in Rootstown.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2025Every state in 2025This day in weather historyWarnings in Ohio, May 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1280708, 1280714, 1280722, 1280724, 1280734, 1280739, 1280740, 1283519, 1283520, 1283521, 1283522, 1283523, 1283524, 1283525, 1283526, 1283528, 1283536, 1283537, 1283538, 1283540, 1283541, 1283543, 1283557, 1283558, 1283550, 1283551, 1283559, 1283560, 1283561, 1283568, 1283569, 1283572, 1283573, 1283583, 1283584.